# SDR 97ZZZX4952

- Difficulty date: November 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Nut
- Condition: Missing
- Location: Carburetor Mount
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALL FOUR NUTS, FLAT AND LOCK WASHERS, WERE DISCOVERED MISSING FROM THE FOUR STUDS ON THE INTAKE MANIFOLD THAT THE CARBURETOR IS MOUNTED ON.  PROBLEM DISCOVERED WHEN ENGINE FAILED ON LANDING AND WOULD NOT RESTART.  CURRENT COMBINATION OF NUT, LOCK WASHER AND FLAT WASHER IS NOT SUFFICIENT TO WITHSTAND ENGINE VIBRATION.  SUBMITTER RECOMMENDS PERIODIC TORQUE CHECKS OR DIFFERENT LOCKING DEVICE.
